Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Wellburtin XL with Zoloft and Xannax when needed(College Drinker)

Hi, I have been taking Wellbutrin for about four months now and it has worked pretty well for me. It made my weight go from 132 to around 124lbs, I'm 5'6.5. But, lately my obseesion with food and (sometimes bulima) has come back. So my doctor put me on zoloft and to take xannax when I am really stressed. I am really afraid to gain weight with zoloft. I still want to loose about 10 more lbs. Also I am a drinker on weekends and sometimes do drugs (coke,pot,and pharms) I think wellbutrin has been making me black out when I drink will zoloft only make this worse?
9 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
There is a much better way to handle the food obsession than zoloft which, you are right, will add weight gain in reality, and also fuel the fear of weight gain, which isn't good for bulimia.   You can stay on wellbutrin...cut down your drinking to such excess because zoloft and all of them will lead to bad results with a lot of alcohol, and go to www. masteringfood.com to deal with food addiciton and bulimia.
Avatar universal
For one, your not supposed to drink at all with SSRI's. It should state that on your medicine bottle. Im  sure the drugs don't mix well with your meds either. Im sure thats why your blacking out. If your gonna drink and take drugs then you shouldnt take the SSRI's. Its pointless because they don't work if you drink with them.
Avatar universal
CK - Be careful!  I was on celexa and then had wellbutrin added to the mix.  I found drinking on wellbutrin had a number of negative side effects from black outs to aggressive behavior.  It is true - you are NOT suppose to drink on anti-depressants, the alcohol inhibits their ability to work.  Also, (and I don't mean to be harsh) but it sounds like you may need some counseling or other help.  If you are 124 lbs and 5'6.5" you don't need to lose weight.  Drinking/drugging/eating disorders are all signs of some bigger issues that antidepressants alone won't fix.  I know - I've been there.  I haven't had a drink in over 4 years now, have a normal weight (although I still obsess some)AND I am off anti-depressants and happy.  It took a lot of work but it's worth it.  Consider some greater help, black out drinking is NOT normal, regardless of where you are in life or how infrequently it happens. I'd be happy to chat off-line some more if you are interested.  Let me know.
Avatar universal
CK-I forgot to give you my email. I'm at ***@****
if your interested....
Avatar universal
Ok, well about eight hours after I posted this cooment I took 13 xannax and sorted two. Along with that I had around three or four drinks, two beers and two vodka and cokes. I blacked out apparently slit my left wrist. My friend **** walked into the bathroom and found me. He drove me to the hospital, he aswell was also under the influence (about 8 xannax)with pot and vodka. He said I was just flat out not there, I was was not upset or even worried and thought it was just an accident. It wasn't, my wrist had been cut a good inch my muscle tissue and viens exposed. I was given 22 stiches and blood transfusion. I don't even know what to say at this point. Sober I don't have any intention of hurting myself but after this i almost think I am so worthless I almost wish everything would have endded right then and there. Don't anyone mix this **** I don't want anyone to ever have to feel the way I do right now. xoxo
Avatar universal
cassidy your are sweet i appreciate your comment
Avatar universal
I have just been put on Wellbutrin and Xanax. I am just curious, what is it about Xanax that is so addictive? What is the good in it? It didnt do anything for me? Should it have done something?
Thanks

PS I am so sorry for what happened to you. I am glad you have learned from it and hope you continue to get better.
XOXO
Avatar universal
Xannax when taken can cause people to get a drowsy, sedated, high type feeling. Not saying it will cause you to feel this way, but many people take high doses of it just for that effect. Doctors will have to continuiously increase the dose as you continue to use xannax because your body will start to adapt to the drug and you will no longer feel the same effects.
Avatar universal


I was depressed after i ended a long term relationship so i went to my doctor for meds and he gave me a short course of wellbutrin.

After about 5 days i couldnt sleep at night no matter how tired i was and everything was making me really irritable.I lost all interest in sex and my body felt totally numb like i was high but my mood still felt low if anything worse.

I gave them up after 10 days and my sleep improved but i dont get the 8-9 hours i used to get only 5-6.I always wake up still feeling tired and my sex drive isnt what it used to be at all.I cant remember the same information as i used to when im reading for college and making notes I fell like my minds slowed down a lot.

i think adding alcohol will only make it worse .I dont drink much but i drink even less since this all happened its been almost 8 months and im still not back to normal
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area